Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
VALPROIC ACID HEPATOTOXICITY - REPORT OF 3 CASES
Autore:
GALDAMES D; SILVA C; AGUILERA L; CHESTA J;
Indirizzi:
UNIV CHILE,HOSP CLIN,SERV NEUROL NEUROCIRUGIA,SANTOS DUMONT 999,DR JOSE JOAQUIN AGUIRRE SANTIAGO CHILE UNIV CHILE,HOSP CLIN,DEPT MED SANTIAGO CHILE
Titolo Testata:
Revista Medica de Chile
fascicolo: 12, volume: 121, anno: 1993,
pagine: 1432 - 1436
SICI:
0034-9887(1993)121:12<1432:VAH-RO>2.0.ZU;2-0
Fonte:
ISI
Lingua:
SPA
Soggetto:
HEPATIC-FAILURE;
Keywords:
LIVER; HEPATITIS, TOXIC; VALPROIC ACID; DRUG TOLERANCE;
Tipo documento:
Note
Natura:
Periodico
Settore Disciplinare:
Science Citation Index Expanded
Citazioni:
14
Recensione:
Indirizzi per estratti:
Citazione:
D. Galdames et al., "VALPROIC ACID HEPATOTOXICITY - REPORT OF 3 CASES", Revista Medica de Chile, 121(12), 1993, pp. 1432-1436

Abstract

Valproic acid is a useful antiepileptic drug, with occasional gastrointestinal side effects. HepatotoxicitY is the most serious adverse reaction and, although rare, it can be fatal, Risk factors for hepatotoxicity are an age of less than two YearS, polytherapy and mental retardation; it has been rarely reported in adults. We report three mentally retarded adult patients receiving polytherapy, who developed valporic acid induced hepatotoxicity. Two patients had a symptomatic hepatitis with a concomitant paradoxical increase in seizure frequency and one an asymptomatic alteration of hepatic function tests, After discontinuing the drug, the hepatitis subsided. We conclude that hepatotoxicity must be considered as a possible side effect of valproic acid and we suggest some recommendations for its early detection.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 22/02/20 alle ore 17:09:52